Steroid side effects

Steroid side effects

Welcome to Spine-health’s Spinal Injections patient community. You can also read doctor approved Spinal Injection Articles and watch Injection Videos.
26 posts / 0 new
Last post
Anonymous (not verified)
Title: Member
Steroid side effects

I just had bilateral si joint injections on 7/3 and I am having hot flashes from h*ll!! Has anyone else had this reaction? Its horrible! I get really hot, sweat profusely from the waist up, my heart feels like its going to beat out of my chest and I just feel sick at my stomach for awhile. I am at the age for the hot flash thing, but have never had any this severe, didn't get them often anyway, and have had these only since I got these injections a few days ago.Plus I have awful heartburn. this is the fourth time I have had steroid injections since Feb of this year. They always seem to make me feel so sick. Was just wondering if anyone else gets like this?
Teri

advertisement
Neild5 (not verified)
Title: Member
If you are diabetic a side

If you are diabetic a side effect of steroid use is uncontrolled blood sugars, if you are not diabetic repeated and/or long term use of steroids can cause drug induced diabetes.

mysteria (not verified)
Title: Member
I am hypoglycemic...at least

I am hypoglycemic...at least I was 8 years ago...I have been controlling my low blood sugar with my diet.My parents are both diabetic, so I guess I could be borderline. I appreciate your response and will ask my doctor about this. I get sick every time I get an epidural steroid injection.

Frustrated101
Frustrated101's picture
Offline
Last seen: 3 years 10 months ago
Title: Member
Joined: 06/25/2008 - 8:16pm
I can relate and not trying to scare you either!!!

I have those same side effects from the one shot used on my bunion, also my depression/mania went through the roof to the point of suicidal.I also experienced a bizarre side effect of depersonalization as well, which really scared me.Being a type 2 diabetic it really took a few weeks to get my levels straight.
When my back problems started, the doctor mentioned these as a possible route to reduce the inflammation/pain.I told him nicely and firmly that my last reaction scared me and that steroids were no longer an option.Thankfully, after talking a bit he agreed.

Like all treatments, we are different and some are more tolerated than others.

grannyat43
Offline
Last seen: 2 years 6 months ago
Title: Member
Joined: 07/12/2008 - 11:42am
The hot flashes will go away

Hi - I have had 22 assorted epidurals/si injections over 5 years. I always get hot flashes, but they go away within about 2 weeks. It is almost 100 degrees here so I am staying in the air conditioning. I also want to eat everything in sight for those 2 weeks!
If anyone has a cold I catch that also.
The things we endure to keep walking!
Good Luck!

SKZ (not verified)
Title: Member
I have hot flashes, too! I

I have hot flashes, too! I also get a red face on the side where they did the epidural...where its really obvious and odd looking. I also get insomnia from the steroids. Always have, always did.

HeidiG (not verified)
Title: Member
I had "flushing" & other side effects

I've had steroid injections in my spine 2 times, and had significant flushing (constantly hot and red) in my face and chest for a few days after each. I also ran a low-grade fever for a couple of days, felt very tired, plus hungry and thirsty. Some increased leg pain & numbness temporarily. But, within a few days all the side effects were gone.

My first injection (ESI on one side) gave very minor relief that was gone within 2 weeks. The second was actually 3 injections: caudal plus 2 facet. It provided substantial relief that started to fade after 2 weeks, but didn't completely go away for about 4 weeks. The side effects were stronger with the 2nd injection--I had much more of the drug put into me!

One happy side effect of the 2nd injection was that it completely eliminated some really bad elbow pain I've had for a year (epicondylitis) for about a week. The weird thing is that injections directly in my elbow haven't been working!

rosa (not verified)
Title: Member
Check your sugar

I spoke at great length with a friend/neurologist about the dose of cortisone used in ESI's. He said it is about equal to ONE oral dose. It is virtually without side effects (the horror stories you hear about side effects of cortisone are from taking long-term oral doses where it affects your entire system). I do agree that shortly after the ESI you feel something, and I swear I feel relief briefly in my hands (I get ESI for my back/legs), so some of it must "leak". But if you are feeling heat and other such symptoms, I think you need to be checked for diabetes or other problems. It could be serious, so it's worth checking out.

ESI's give me tremendous relief for about 3 months. Mine are administered by a PM doc, in a hospital, guided by x-ray (or flouroscope, not sure which) with a radiologist and several nurses involved. I think the ones administered "over" the site in a doctor's office are totally useless....
Rosa

minidoxielover (not verified)
Title: Member
Steriod side effects

I have had 3 steriod injections, I have had a few hot flashes but for me the most side effect I've had is eatting everything in the house. I'm so hungry I can't quite eating. And gaining weight with a bad back is not a good thing. Sad

jade2 (not verified)
Title: Member
steroid side effects

I had many steroid injections. I got hot flashes, eating and eating especially at night, weight gain, bloating, hyper, easily agitated and multiple infections.

It seemed that each month I got 1 new infection somewhere in my body. My resistance seemed low as seemed to catch everyhting I got expose to like colds, flus, UTIs, pleurisy, pneumonia, skin infections, sinusitis, and many more. My GP told me to stop steroids as she tells me it is weakening my bones as I have osteoporosis.

My PMs office just called and recommended another series of lumbar steroid injections due to a new problem at L3-L4. So I made an appointment to discuss the injections in person. I sure don't want any more. jade

Grandmom (not verified)
Title: Member
Hot flashes and Steroids

mysteria wrote:
I just had bilateral si joint injections on 7/3 and I am having hot flashes from h*ll!! Has anyone else had this reaction? Its horrible! I get really hot, sweat profusely from the waist up, my heart feels like its going to beat out of my chest and I just feel sick at my stomach for awhile. I am at the age for the hot flash thing, but have never had any this severe, didn't get them often anyway, and have had these only since I got these injections a few days ago.Plus I have awful heartburn. this is the fourth time I have had steroid injections since Feb of this year. They always seem to make me feel so sick. Was just wondering if anyone else gets like this?
Teri

I had Occipital Nerve Blocks done on the Jan.27th. During the procedure Hot Flashes started and I'm still having them day and night. It's driving me crazy!

Pages